Skip to content
My WebMD Sign In, Sign Up
itchy, bumpy red rash on butt crack
avatar
howard4640 posted:
in the last month, i've been getting a itchy, bumpy red rash in my butt crack. it only shows up when i sweat. even a little sweat. i use cortizone cream on it and it goes away until i sweat again. it consums my whole butt crack and comes back in the same location with the same intensity. i thought it was our fabric softern, but i rewashed all my underwear and the rash still came back. i have not done anything else new or different. this rash is killing me. it is very itchy. it feels like chigger bits. those little insects you can't see, but get in your socks and under your skin and itch like crazy. can anyone help me or know how to stop this?
Reply
FirstPrevious12NextLast
 
avatar
Sheldon_Marks_MD responded:
Sounds like a fungal yeast infection as my first guess. Try over-the-counter anti-fungal cream or powder. Talk to your pharmacist at your drugstore for guidance. The ones that work on jock itch are the same.
 
avatar
howard4640 responded:
thank you Dr. Marks. i hope it works. it only comes back when i sweat. even if it is a little sweat.
 
avatar
counterso responded:
It could be a heat rash too. So apparently staying cool and dry are going to be important for you. In other words, don't sweat. And yes, you can put anti-perspirant (or better talcum powder) in your buttocks cleavage. Many people put it all kinds of places they sweat.
 
avatar
JR76116 responded:
I have had a red rash between my legs and my scrotum for 15 years now, but for the last 6 years I have controled it with using Gold Bond-Cream-Green every morning and every night. I have use many different anti-fungal, but did not work. If I miss the Gold Bond, it starts all over again. My question is do I have to deal with it for the rest of my life? If I do use the Gold Bond, will it cause any affects to my Health? Thanks, JP
 
avatar
counterso responded:
See a dermatologist already! OTC preparations are meant as TEMPORARY relief for minor conditions. Something that is persistent like this needs actual MEDICAL attention.
 
avatar
starlight1939 responded:
I had this very same itch and it drove me mad. I finally used an cream called micatin twice daily for 10 days then used hydrocortisone a small dab for 10 days and its gone thank god. antifungal powders burn like ---- Best of luck
 
avatar
Brookstne responded:
I had the same problem. I thought it had to do with sweating and moisture too and so did my general practitioner. My GP gave me different prescriptions but nothing worked. My GP sent me to see another doctor for another issue. The new doc asked lots of questions and I mentioned my itch and rash down under. He recommended food allergy testing. Ha, I would have never ever believed it! It turns out I am allergic to eggs, cantaloupe, pineapple and asparagus. I had been eating scrambled eggs nearly every morning and a sandwich with mayonnaise nearly everyday for the last 7 or 8 years now! When I look back, the itch and rash probably started back then and had never let up. My GP and I were going down the wrong path with creams that never really got rid of the problem. A few weeks without eggs/egg containing foods and none of the other foods I was allergic to and I was clear!! Now I eat something with eggs or pineapple, etc. the rash/itch come back, but without the vengeance it had in the past and it clears in a day or two. The allergy tests were blood tests, which I thought was unusual at the time. The doctor I went to tells me he solves more problems with these tests and says it would be difficult to convince a lot of doctors to look into food allergies. He swears by these tests and now I do too. An added benefit, I spend less time on the toilet!
 
avatar
buddy0520 responded:
OH MY GOSH... TG... there's a doctor out there with a brain... OK... I've been using the generic jumbo size anti fungal cream at Wal-Mart, but I still have the itch... some nut job doctor said is was scabbies... so my dad bought tea tree oil... i've been using that for the last two day... and no anti-fungal... AND BOY DO I ITCH now... So i went to the doctor again and this well meaning new doctor said "I don't think scabbies"... she was stumped, then she brought this hair brain... he thought follicle infections... come on... he drilled me... the poor girl when along with his "knowledge" and prescribed my erythromycin.... OK I heard my cousin had something like this when he got out of the navy... i lost a small dime size patch of hair... a friend said it looks like a topical thing he saw on a friends... I first got the itch in Georgia... SO anti fungal = logical!!! Well NOW I WANT TO GET RID OF IT... so which antibiotics... i want an oral medication and get rid of it... three years of itch hell.
 
avatar
buddy0520 responded:
15 years! please someone find a CURE!
 
avatar
buddy0520 responded:
believe me... a dermatologist well get stumped too... what the medical school doing... he need THINKERS... experience... i hate this itch!
 
avatar
buddy0520 responded:
am so tired... sorry for the previous grammar or unclear thoughts.... MICATIN??? i've thought about that... is it worth it.. the tubes are so small...
 
avatar
buddy0520 responded:
wanted a blood test today... but what do they look for???? It so hard finding a good knowledgeable doctor... i don't think i have a food alergy... this starts after 30 years???? I don't think it stress... i no longer have a my stressful job... and still itch... would you believe... i read a doctor thought it was mental problem for their patient.... the itch is real.... and yep... anti fungal cream keeps it to a minimum... powder minimizes it... but miss a day or two.. and you itch like crazy.... WHICH ANTIBIOTIC SHOULD I ASK FOR... I don't want it to come back... because you know the body gets use to antibiotics...
 
avatar
buddy0520 responded:
ok... i found the website again... viral infection and antibiotics... now i'm thinking treatment... i've always had a strong body... but i guess my body isn't fighting it... i thought sweat was suppose to kill or pH the body... man... i need medical advice...
 
avatar
counterso responded:
antibiotics kill bacteria, not fungus.

Treatments for fungus often take 4 weeks or longer, and are hard on your liver or you get an oral medication. Not all oral medications work on skin fungus. You need the appropriate treatment for the kind of fungus (if it is that) you have. Different ones for different kinds. Diflucan does not work on all of them (oral med).

General practitioners can't learn everything. Skin conditions like itches and rashes sometimes need the specialist, dermatologist. And the insistance of the patient sometimes needs to motivate the doctor.

It may still not be a fungus. And yes, a food allergy, a fabric allergy, soap, laundry detergent, or just plain heat rash could all be the enduring source of this issue.

It's still not a urology problem. But I empathize with your frustration.


Helpful Tips

The real worry with EDExpert
Most men just want to know what can be done to bring back great erections. So often men ask whether they should take a pill , which one or ... More
Was this Helpful?
108 of 148 found this helpful

Expert Blog

The Male Room - Sheldon Marks, MD

Dr. Sheldon Marks shares advice and information on men's health issues, from prostate problems to hair loss, as well as fitness and nutrition...Read More

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.